Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

When I was 13-14 years old, I used to take Accutane. I fell into a deep depression; I was a kid, but I even thought about suicide (I tried 2 times, but then stopped).

Now, at 17, I'm taking this medication again. I'm starting to feel the depression come; I cry sometimes, I worry a lot about things, I feel really bad and like my life is worthless...

But even though I know it's -in some way- because of the pills, back then, when I had depression the first time, there were also things going on in my life (my uncle died, I had some terrible issues with people I loved, etc.)

Now, there are some problems with my mom and her health, my family, money, existential stuff inside my head... But I'm usually stronger. I know this deep sorrow was mostly caused by the pills.

So, my question(s) is(are): is there any way to avoid or "cure" this side effect?

Can I ask my doctor about anti-depressants, without having to worry about acne?

Please, give me any advice or tell me your stories; how you dealed with depression... anything.

Thank you so much.

P.S. I know, and I hope you all know, that suicide is NEVER the answer. NEVER.

Edited by Toni Lavigne

Share this post


Link to post
Share on other sites

hey toni

i hope your are doing fine. i also got depession when i was a bit younger and thought about death but never tried suicide because like you've said its NEVER the answer! what helped me a lot and i know everybody has different views of "religion" but what i believe is not a religion but a faith and yes i am christian and you know what has helped me a lot....prayer. i do suffer from anxiety and depression at times and its completely normal because we all are human you know. im currently on accutane and day by day i decide not to think about negative things and occupy myself with stuff and positive things, but i know how you feel. i dont know what beliefs you have but i fully respect them im just trying to explain who has changed my life and redeemed me.

best of luck

ann

Share this post


Link to post
Share on other sites

Thanks for answering :)

It has been months now... I'm doing so much better. I just tried to focus in the "good" things. Yes, I complain a lot, I am irritating person sometimes, but I am doing better. I'm not sad/stressed anymore and I think that's what counts.

Best of luck to you too ;)

Share this post


Link to post
Share on other sites

Yeah I've definitely experienced some depression while being on accutane. The first time I was on it, I was 16 and I had 2 people very close to me die. So I'm sure that didn't help things! I was depressed but what kept me going was the thought of clear skin.

Now I'm 21 and I started my 2nd course right about the time when school started, so the stress from that hasn't helped. But I'm grateful to be on it again and I am sooo looking forward to clear skin.

As for helping with the depression, I have found that it's helpful to get involved in a number of clubs/activities. I've met some really cool people through them and just having people to talk to and see on a daily basis helps. Read books. Treat yourself to a delicious lip balm. Watch funny videos. Keep a journal while on the medication and just envision the day you take your last dose and how amazing your skin will look.

Sometime it's hard because not any of my friends have ever taken accutane, let alone have severe acne like I do. So it's hard to really talk about it, but that's why I love these boards! Good luck!

Edited by grizzace

Share this post


Link to post
Share on other sites

Awh... I totally understand you. Also, when I was taking Accutane for the 1st time, my uncle died (R.I.P.) and I had a, you know, "bad relationship", my family was also having money issues, etc.

But I think that talking about all the things that are bothering you helps a lot. Also, like I said, focusing on the good stuff helps you.

I also love these boards... I don't usually talk about this with anyone. I have a friend and I tell her EVERYTHING... but she lives in a different country now. We barely talk anymore.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×